MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexima biliary preloaded was analyzed, and a visual evaluation noted that the guide catheter was stretched, kinked and detached.The push catheter was kinked and buckled.The stent and suture thread was not returned.No other issues with the device were noted.The reported event was confirmed.According to product analysis, it is most likely that user manipulation while setting up the device through the endoscope, some technique applied during procedure and/or even tortuous anatomy could have contributed on the kinks along the push catheter, the push catheter kinked provided resistance to remove the guide catheter, as consequence of this condition the user may have attempted to pull out the guide catheter with a great amount of force/tension which ended kinking it and stretching it, during the procedure all these conditions finally leaded the detachment of the guide catheter and the buckle of the push catheter, in summary the delivery system experiences difficulties to deploy the stent based on all the problems found.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) /product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography stent placement procedure in the right hepaticus, performed on (b)(6) 2021.During the procedure, the nurse inserted the stent into the working channel of the duodenoscope.The outer orange sleeve was placed to hold the stentbarb down for insertion.The flexima with delivery system was advanced through the scope channel using short strokes until the flexima was in the right position.The tuohy-borst adapter was loosened and the catheter and the guidewire were pulled back to deliver the flexima but there was resistance and the guide catheter coiled and the stent failed to deploy.Another stent of a different model was opened and successfully completed the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of guide catheter broken.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable investigation result of guide catheter break.Block h10: the returned flexima biliary preloaded was analyzed, and a visual evaluation noted that the guide catheter was stretched, kinked and detached.The push catheter was kinked and buckled.The stent and suture thread was not returned.No other issues with the device were noted.The reported event was confirmed.According to product analysis, it is most likely that user manipulation while setting up the device through the endoscope, some technique applied during procedure and/or even tortuous anatomy could have contributed on the kinks along the push catheter, the push catheter kinked provided resistance to remove the guide catheter, as consequence of this condition the user may have attempted to pull out the guide catheter with a great amount of force/tension which ended kinking it and stretching it, during the procedure all these conditions finally leaded the detachment of the guide catheter and the buckle of the push catheter, in summary the delivery system experiences difficulties to deploy the stent based on all the problems found.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: correction updated b5.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography stent placement procedure in the right hepaticus, performed on (b)(6), 2021.During the procedure, the nurse inserted the stent into the working channel of the doudenscope.The outer orange sleeve was placed to hold the stentbarb down for insertion.The flexima with delivery system was advanced through the scope channel using short strokes until the flexima was in the right position.The tuohy-borst adapter was loosened and the catheter and the guidewire were pulled back to deliver the flexima but there was resistance and the guide catheter coiled and the stent failed to deploy.A different manufacturer's stent was opened and used to successfully complete the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of guide catheter broken.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13172887
Report Number3005099803-2021-08018
Device Sequence Number14618770
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public08714729162544
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberM00539230
Device Catalogue Number3923
Device Lot Number0027688926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown